Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Sleeplessness caused due to stress, infatuation and tension. Should I take sleeping pills?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
i am 31 year old Man, i am finding very difficult to sleep at nights, i know the cause, this may be due to that i am still single or office work tension, infactuation or a little family problem, but everyone has these kind of problems, but why am i not able to control or relax my mind? i am not able to stop thinking? Do i need to take sleeping pills? if so do i need to consult doctor or without consulting i can take pill? please help
Posted Mon, 7 May 2012 in Anxiety and Stress
Answered by Dr. Radhika 1 hour later
Thanks for the query.

You are having difficulty sleeping due to various reasons like office work tension, infatuation or a little family problem.

These are all normal problems and you need not get tensed and lose sleep due to this. Depression and anxiety seem to be the reason for this and you are not able to control your emotions.

To relax your mind and and stop thinking you could do exercises, jogging, meditation or mental games like chess or billiards which will help to focus your mind.

I believe that meditation, especially guided imaginary meditation to be the most powerful way to gain control over your mind and create the changes you desire.

If all this fails you could try Cognitive Behavioural Therapy (CBT). CBT can help you to change how you think ('Cognitive') and what you do ('Behaviour'). These changes can help you to feel better. CBT can be done individually or with a group of people.

You will have to XXXXXXX a Psychiatrist for this. This is the best and most effective therapy seen. You need not take sleeping pills for this. You will need to consult a doctor for these pills too.

Hope I have answered your query. I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor